Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: hand holding

Posted by Lorraine on July 23, 2001, at 21:39:13

In reply to Re: hand holding Lorraine, posted by Elizabeth on July 23, 2001, at 16:08:30

> > > It gets worse. I once went in for surgery--plastic surgery to remove some burn scar tissue--and the doctors gave me an experimental anethetic that didn't really knock you out but was supposed to make you forget what had happened in the surgery.
>
> Was it ketamine, by any chance?

I don't remember. It was in 1977 approximately, a long time ago. You know, a lot of brash insensitive intern types--which at teaching hospitals sometimes you get.



> > > They then gave me a local for pain. When they started to make the incision, I told them I could feel it. They insisted that I could not, maybe I could feel the pressure only, they said. I was strapped down on the operating table and they proceeded. It wasn't until I absolutely started freaking out, that they relented and gave me a general.
>
> Jeez. Bastards. If I were mistreated to that extent, I'd consider finding a lawyer. Operating on someone who's withdrawn her consent is a big no-no.

It's interesting. I was outraged, but noone I related the story to at the time was. My mother and boyfriend acted like this was all normal and at the time my sense of reality was borrowed from others so I figured the problem was my perception.


> > > I think that misattribution is one source of "placebo side effects." I don't think that it accounts for all of them, though.

No, not all of them. But the way people commonly use the concept of placebo it sounds like just having someone give you a sugar pills makes things happen. It makes people's reactions appear more strange than they are. Now in a controlled experiment you still care about the random associations that are made because theoretically those same random associations may occur in the treatment group.


> > > Get permission from your doctor (who really ought to know that Valium doesn't last a whole day).

You sound like you would be pretty outraged at this lapse in your doctor. Would you? I find they are have failings. When I was on Wellbutrin and experiencing visual trails (like on LSD), I asked my pdoc if it was a side effect. She swore it wasn't and suggested perhaps it was the ginko that I was taking or small strokes (TIAs). Then she suggested I see an eye doctor. I did. The eye doctor found nothing wrong, then looked up Wellbutrin in the PDR and noted that visual trails were indeed a known side effect of Wellbutrin.



> > > It's not clear "what" I have. I don't fall in either GAD or panic attack diagnostic categories.
>
> > > So you said. It sounds like constant, low-level panic.

I think this assessment is dead one. Pat yourself on the back please< vbg >

> > >I've met a couple other people who had the same experience. (For me, Parnate withdrawal was like that.) I think the most prudent thing to do would be to treat it like panic, GAD, or perhaps PTSD.

Yes, but the treatment seems to be different for these three conditions. My plan is to treat it like panic and assume the drugs that are effective with panic (e.g. Parnate) will be helpful.


> > >I started taking 250 mg yesterday and will be bumping it up to 300 sometime later this week. My pdoc is going on vacation for two weeks in August (don't they all do that?), and I'd like to be sure that I will be able to function reasonably well while he's gone.

Well, can you get an authorization from him to increase your dosage at regular increments until you reach his "max"? It sure would help while he is gone. Are you getting any mood support from the Desipramine currently?


By the way, Stephan Stahl in an article on different meds noted that desipramine was not effective against panic--which also helps steer me towards Parnate. What type of a washout period would you expect me to have going from selegiline to Parnate? Can it be done in less than a week if you monitor your blood pressure? My selegiline is 5 mg a day.

Nice chatting with you, elizabeth, as always


Lorraine


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Lorraine thread:67742
URL: http://www.dr-bob.org/babble/20010720/msgs/71555.html